Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Variation of domain functionals
HTML articles powered by AMS MathViewer

by M. Schiffer PDF
Bull. Amer. Math. Soc. 60 (1954), 303-328
References
    1. M. Biernacki, Sur la représentation conforme des domaines linéairement accessibles, Prace Math. Fiz. vol. 44 (1936) pp. 293-314.
  • P. R. Garabedian, H. Lewy, and M. Schiffer, Axially symmetric cavitational flow, Ann. of Math. (2) 56 (1952), 560–602. MR 53684, DOI 10.2307/1969661
  • P. R. Garabedian and M. Schiffer, Convexity of domain functionals, J. Analyse Math. 2 (1953), 281–368. MR 60117, DOI 10.1007/BF02825640
  • P. R. Garabedian and M. Schiffer, Variational problems in the theory of elliptic partial differential equations, J. Rational Mech. Anal. 2 (1953), 137–171. MR 54819, DOI 10.1512/iumj.1953.2.52008
  • P. R. Garabedian and D. C. Spencer, Extremal methods in cavitational flow, J. Rational Mech. Anal. 1 (1952), 359–409. MR 48983, DOI 10.1512/iumj.1952.1.51010
  • 6. G. Golusin, Method of variations in the theory of conformal mapping, Mat. Sbornik N.S. vol. 19 (1946) pp. 203-236; vol. 21 (1947) pp. 83-117, 119-132. 7. J. Hadamard, Mémoire sur le problème d’analyse relatif à l’équilibre des plaques élastiques encastrées, Mémoires des Savants Etrangers vol. 33 (1908). 8. D. Hilbert, Grundzüge einer allgemeinen Theorie der linearen Integralgleichungen, Leipzig, 1912.
  • Gaston Julia, Sur une équation aux dérivées fonctionnelles liée à la représentation conforme, Ann. Sci. École Norm. Sup. (3) 39 (1922), 1–28 (French). MR 1509240, DOI 10.24033/asens.738
  • 10. J. Leray, Les problèmes de représentation conforme d’Helmholtz; théorie des sillages et des proues, Comment. Math. Helv. vol. 8 (1935) pp. 149-180, 250-263.
  • Karl Löwner, Untersuchungen über schlichte konforme Abbildungen des Einheitskreises. I, Math. Ann. 89 (1923), no. 1-2, 103–121 (German). MR 1512136, DOI 10.1007/BF01448091
  • 12. G. C. Nooney, On the vibrations of triangular membranes, Technical Report No. 35, Office of Naval Research Contract N6ori-106 Task Order V, Stanford University. 13. G. Pólya and G. Szegö, Isoperimetric inequalities of mathematical physics, Princeton, 1951.
  • G. Pólya and M. Schiffer, Convexity of functionals by transplantation, J. Analyse Math. 3 (1954), 245–346. With an appendix by Heinz Helfenstein. MR 66530, DOI 10.1007/BF02803593
  • 15. H. Poincaré, Figures d’équilibre d’une masse fluide, Paris, 1902. 16. R. de Possel, Zum Parallelschlitztheorem unendlich-vielfach zusammenhängender Gebiete, Göttinger Nachr. (1931) pp. 199-202. 17. J. W. Rayleigh, The theory of sound, 2d ed., London, 1894. 18. D. Riabouchinsky, Sur un problème de variation, C. R. Acad. Sci. Paris vol. 185 (1927) pp. 840-841.
  • A. C. Schaeffer and D. C. Spencer, Coefficient Regions for Schlicht Functions, American Mathematical Society Colloquium Publications, Vol. 35, American Mathematical Society, New York, N. Y., 1950. With a Chapter on the Region of the Derivative of a Schlicht Function by Arthur Grad. MR 0037908
  • Menahem Schiffer, Variational methods in the theory of conformal mapping, Proceedings of the International Congress of Mathematicians, Cambridge, Mass., 1950, vol. 2, Amer. Math. Soc., Providence, R.I., 1952, pp. 233–240. MR 0045215
  • Menahem Schiffer and Donald C. Spencer, Functionals of finite Riemann surfaces, Princeton University Press, Princeton, N. J., 1954. MR 0065652
  • M. Schiffer and G. Szegö, Virtual mass and polarization, Trans. Amer. Math. Soc. 67 (1949), 130–205. MR 33922, DOI 10.1090/S0002-9947-1949-0033922-9
  • 23. O. Teichmüller, Ungleichungen zwischen den Koeffizienten schlichter Funktionen, Preuss. Akad. Wiss. Sitzungsber. Phys.-math. Klasse (1938) pp. 363-375.
Additional Information
  • Journal: Bull. Amer. Math. Soc. 60 (1954), 303-328
  • DOI: https://doi.org/10.1090/S0002-9904-1954-09815-4
  • MathSciNet review: 0064149